MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC04
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent open ventral hernia repair on (b)(6) 2007 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2018, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: hernia recurrence, dense adhesions, mesh migration, infection, severe and chronic pain/discomfort.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2003: (b)(6) hospital.(b)(6) md.Operative report.Preliminary report.Preop diagnosis: recurrent umbilical hernia.Postop diagnosis: same.Procedure: repair of recurrent umbilical hernia with a patch.Indication: the patient is a 36-year-old who had previous repair of an umbilical hernia.She has had recurrence x2.She is here for repair.Procedure: ¿after informed consent, she is brought to the operating room and identified.She was placed under general anesthesia.Her abdomen was prepped and draped in the usual sterile fashion.An infraumbilical incision was made and the underlying hernia was encountered.There were several islands of fascial defect which were all connected to make one large hernia opening.There was no adherence of underlying abdominal contents to the anterior abdominal wall.The fascial edges were approximated with interrupted #1 prolene and then mesh was placed over the repair.Marlex mesh was used and secured to the underlying fascia with interrupted 0 dexon sutures.Hemostasis was verified.The area was infiltrated with marcaine.The subcutaneous tissue was closed with interrupted 3-0 vicryl and then the skin was closed with a running 4-0 vicryl subcuticular stitch.Steri-strips and dressing were applied.Estimated blood loss: minimal.Specimens: none.The patient tolerated the procedure and was taken to the pacu in stable condition.¿ implant procedure: repair and ___ [sic] patch of incisional epigastric ventral hernia.Implant: gore® dualmesh® biomaterial [1dlmc04/(b)(6), 10 x 10] implant date: (b)(6) 2007 (same day surgery).(b)(6) 2007: (b)(6) hospital.(b)(6) md.Operative report.Preliminary report.Anesthesia: [ni].Preoperative diagnosis: [ni].Postoperative diagnosis: [ni].Indication: this 40-year-old female had undergone a previous laparoscopic cholecystectomy and had developed a symptomatic incisional hernia in the area of the umbilical port incision.Procedure: ¿with the patient under satisfactory anesthesia, the central abdomen was prepped and draped in the usual manner, and a vertical incision was made over the apex of the hernia swelling.The hernia sac was readily detected in the subcutaneous tissue and was sharply dissected away from the surrounding subcutaneous tissue down to the neck of the sac, which appeared to be coming from the periumbilical area.The sac was opened, and the adherent omental tissue within it was returned to the abdomen.The sac was excised at its neck using electrocautery.The greater omentum was brought down to protect the underlying intestinal structures, and 10 x 10 cm size of dualmesh was placed on the deep surface of the abdominal wall and sutured around its periphery with #2 gore-tex sutures.These were placed with an appropriate overlap, and the patch was appropriately orientated with the smooth side towards the underlying omentum.When these peripheral sutures had been tied up, a good buttress closure of the hernial defect was seen to have been obtained.The actual defect itself was able to be narrowed somewhat with tension-free gore-tex sutures and fibromuscular edge of the hernia defect.The entire area was thoroughly irrigated before being closed in layers with 3-0 dexon to the subcutaneous tissue and subcuticular 4-0 dexon to the skin.A firm dry dressing was applied, and the patient was returned to the recovery area in satisfactory condition.¿ (b)(6) 2007: (b)(6) hospital.Implant sticker.Gore® dualmesh® biomaterial.Ref catalogue number: 1dlmc04.Lot batch code: (b)(6).W.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmc04/(b)(6)) was implanted during the procedure.Relevant medical information: (b)(6) 2018: (b)(6) hospital.(b)(6) md.Emergency department visit.51-year-old with history of idiopathic intracranial hypertension, breast cancer, depression.Presents with 1 day of central abdominal pain; now on right side radiating into groin associated with vomiting, chills, sweats.Ct shows stable hernia with no complications, urinalysis negative, labs unremarkable.Medical history: gastroesophageal reflux disease, pericarditis x3.Surgical history: tubal ligation.Social: never smoker.Wt.184 lbs., bmi 32.65.Abdomen soft, no distention.Tenderness right upper and lower quadrants.Possible appendicitis.Impression/plan: ct unremarkable.Discharged home.(b)(6) 2018: bridgeport hospital.(b)(6) md.Radiology ¿ ct abdomen/pelvis with intravenous contrast.Indication: abdominal pain, suspected appendicitis.Findings: status post umbilical hernia repair.Large fat-containing umbilical hernia with neck measuring up to 2.3 cm with no herniating bowel loops.Impression: no bowel dilatation/obstruction.Appendix unremarkable.Stable large paraumbilical hernia with no herniated bowel loops or adjacent inflammatory changes.(b)(6) 2018: (b)(6) health.(b)(6) md.History and physical.Preop clearance for repair of ventral hernia.Medication: linzess, protonix.Wt., 192 lbs., bmi 34.01.Low risk, may proceed.Attention to respiratory toilet, incentive spirometry.(b)(6) 2018: (b)(6) hospital.(b)(6) md.Operative report.Operation: open ventral hernia repair with a 6 cm mesh.Assistant: (b)(6) md.Anesthesiologist: (b)(6).Anesthesia: ga.Preop diagnosis: recurrent ventral hernia.Postop diagnosis: recurrent ventral hernia.Estimated blood loss: minimal.Specimens removed: the actual hernia sac.(b)(6) is the medical student who was present for the case.Specimen: hernia sac.Indication: the patient is a 51-year-old female who i had met approximately a month ago and advised her to lose some weight because she has a recurrence of her hernia that was fixed by dr.(b)(6) many, many years ago laparoscopically, so despite the fact that she was unable to lose weight, she started having pain in the hernia site.So, the decision to proceed with hernia repair done with consent as well as vague understanding that she may have a very high rate of recurrence given the fact that she has not lost adequate weight.Procedure: ¿the patient was taken to the operating room, intubated in the usual fashion, laid in the supine position.Foley was placed, not knowing how long the operation would be.Review of the cat scan revealed that there was a right umbilical ventral hernia.So, local was placed around the area, and then we made an incision to the right of her previous incision, dissected down to the subcutaneous tissue and easily encountered the hernia sac.I was able to then dissect free this hernia sac from the surrounding subcutaneous tissue all the way initially to the clean fascia in the superior region, and then worked my way around to the inferior region.It became very apparent that the previous mesh site on the medial side was crumpled up, but intact, having a good strength of the fascia on this side.So, after this was identified, we then carefully released the omentum from its attachments to the inside of the hernia sac and reduced it back into the belly.We cleaned off the edges of the fascia, pulled this up with a kocher, and made sure that there was no bleeding of any omentum in this area.The bowel was visualized, however, it was quite below the level of our fascia, and then hemostasis was obtained with a bovie-tipped catheter of the surrounding subcutaneous tissue.The hernia sac in the subcutaneous tissue was resected and sent for specimen, and there was 1 bleeding edge of the fascia noted in the inferior portion that had a suture ligation which was at the edge of the previous hernia sac and the old mesh.So, at this point we made a decision to have overlap of 3 cm mesh, so 6 cm mesh was used even though the defect was not very large, and under direct vision we used the u-stitch in multiple areas going around circumferentially to anchor the mesh to the fascia.Hemostasis was obtained with bovie-tipped catheter, and then given the fact that it was a 6 cm cavity, i chose to leave a 10-french drain coming out inferior.The drain stitch was sutured to the left of the cavity.We then used and 0 vicryl to close and approximate the subcutaneous tissue, 3-0 vicryl to close the deep dermals, and 4-0 caprosyn with steri-strips at the level of skin.The patient tolerated the procedure well.(b)(6) 2018: (b)(6) health.Implant record.Patch ventralex st.Manufacturer: bard.(b)(6) 2018: (b)(6) hospital.(b)(6) md.Pathology report.Accession #: (b)(6).Clinical information: ventral hernia without obstruction or gangrene.Surgical procedure: ventral hernia repair with mesh.Specimen(s) received: hernia sac.Final diagnosis: hernia sac, repair: hernia sac.Gross description: received in formalin labeled with the patient¿s name, mr#, and ¿hernia sac¿ is a 6.5 x 4.0 x 1.0 cm tan-pink to purple fibromembranous tissue with attached yellow, lobulated adipose tissue.Representative sections are submitted in cassette 1.Summary of tissue submitted for microscopic examination: part 1) hernia sac.# blocks: 1.Destination: hs.Block detail #: (1).Description: hernia sac.(b)(6) 2018: (b)(6) hospital.(b)(6) md.Neurology consultation.Underwent ventral umbilical hernia repair with mesh (b)(6); planned as one day procedure but admitted for nausea and pain control.She has bad headaches with nausea 3-4 days of 7 and mild headache daily; treated for chronic migraines.Impression: headache, increased intracranial pressure.Plan: treat with toradol, sumatriptan.Would defer discharge until need for lumbar puncture/other treatment for increased pressure determined.(b)(6) 2018: (b)(6) health.(b)(6) md.Emergency department visit.History of hypertension, migraines, anxiety, pleurisy, asthma and lymphoma; presents with sudden onset dizziness, weakness, headache, nausea, cough and chills status post hernia repair (b)(6) 2018.Symptoms began after surgery.Jp drain in place; emptying about 4-5 times/day.Wt.181 lbs., bmi 31.07.Abdomen soft, no distention, no tenderness.Well-healed midline incision.Jp drain in place.Ct scan per surgery.Impression/plan: discussed with surgery; no evidence of infection.Continued nausea/not eating due to headache.Admit.(b)(6) 2018: (b)(6) health.(b)(6) md.Radiology ¿ ct abdomen/pelvis with intravenous contrast.Indication: hernia repair (b)(6) 2018.Abdominal pain and nausea.Findings: subcutaneous drain in place at surgical bed.Old hernia mesh at umbilical site is redemonstrated.Stable postsurgical changes related to remote hernia repair surgery in the adjacent abdominal wall.Impression: interval repair of umbilical hernia.Expected subcutaneous and intraperitoneal postsurgical fat stranding at the surgical site.No fluid collection, abscess, or recurrent herniation.Bibasilar segmental/subsegmental atelectasis.(b)(6) 2018: (b)(6) hospital.(b)(6) md.Surgery consultation.Status post umbilical hernia repair on (b)(6); originally kept inhouse given high pain requirements, worsening of chronic migraine headaches.Ct head negative; subsequently discharged home with visiting nurse services.Returns with hypotension per visiting nurse, chills, nausea/vomiting.Normal diet/bowel function.Drainage from jp drain has been thin and serosanguinous.No new erythema or fluctuance, no discharge from wound.Some postoperative pain, but expected.Ct abdomen negative.Abdomen soft, nontender.Surgical site well-appearing with small ecchymosis.Steri-strips in place, jp to bulb suction.Impression/plan: presents with worsening headache, nausea/emesis, chills and malaise concerning for developing sepsis.Clinically, wound with no signs of infection.Very symptomatic, continues to complain of nausea; may be related to central nervous system rather than gastrointestinal.Instructed to follow up with dr.(b)(6) at regularly scheduled date.(b)(6) 2018: (b)(6) health.(b)(6) md.Progress notes.Readmitted 2 days ago with incisional tenderness and intractable migraines.Incision appears well-healed without erythema, jp with minimal drainage.Overall, recovering well from ventral hernia repair.Jp drain removed.Follow up with dr.(b)(6) in 1-2 weeks for wound re-evaluation.No surgical concerns at this time.(b)(6) 2018: (b)(6) health.(b)(6) md.Procedure report.Procedure: fluoroscopic guided diagnostic lumbar puncture.[positioned prone].Complications: none immediate.(b)(6) 2018: (b)(6) hospital.(b)(6) md.Progress notes.Received cocktail of valproate, solu-medrol, benadryl and reglan.Also given magnesium and dexamethasone taper.Had lumbar puncture today.Impression/plan: intractable migraine.Intravenous dexamethasone for 3 days.(b)(6) 2019: (b)(6) md.History and physical.Complains of right abdominal pain, frequent cramps, tender under surgical site.Wt.86.8 kg, bmi 32.85.Abdomen soft, tender and firm just to right of hernia repair.Impression: small b-cell lymphoma, right sided abdominal pain, history of hernia repair.Pain under mesh site.Plan: colonoscopy.Suspect pain from hernia repair and mesh; patient wants second surgical opinion-referred to dr.(b)(6).(b)(6) 2019: (b)(6) hospital.(b)(6) md.Procedure report.Procedure: colonoscopy.Indications: abdominal pain in the right lower quadrant.Impression: melanosis in the colon.One 3 mm polyp in the descending colon, removed with a cold biopsy forceps.Resected and retrieved.Diverticulosis in the sigmoid colon and in the descending colon.Recommendations: telephone office for pathology results in 1 week.If the pathology report reveals adenomatous tissue, then repeat the colonoscopy for surveillance in 5 years.Stop all stimulant laxatives.(b)(6) 2019: (b)(6) hospital.(b)(6) md.Emergency department visit.Right calf and thigh pain; deep venous thrombosis in 2018 provoked by surgery.Was on eliquis nearly 5 months.Colonoscopy earlier today.Complains of abdominal discomfort; chronic issue followed by her surgeon and generalized headache.Headache and abdominal pain have been occurring for many weeks to months.Do not suspect any acute abdominal pathology as this is recurrence for chronic abdominal pain.Suspect stress associated with colonoscopy likely exacerbated chronic conditions.Discharge.(b)(6) 2019: (b)(6) health.(b)(6) md.History and physical.Returns to address symptomatic recurrent incisional hernia.Evaluated her on (b)(6) 2019.Has decided to undergo surgery because she continues to have pain at hernia site.Pain mostly to the right of the hardened meshed placed laparoscopically for umbilical hernia repair many years ago.Then underwent open repair of incisional hernia with mesh by dr.(b)(6) who decided not to remove the crumbled mesh (b)(6) 2018.Required 3 days hospital stay for pain.Ct abdomen/pelvis (b)(6) 2019 shows small hernia recurrence.Received radiation for lymphoma in 2017.History of lung cancer surgery in 2017.Wt.190.48 lbs., bmi 32.70.Abdomen soft, midline scar above umbilicus, palpable mesh, tender.Impression/plan: abdominal pain at hernia site with palpable mesh that has hardened.Appears to be dual mesh based on appearance on ct scan.Discussed observation versus surgery.While observation is reasonable, she decided to undergo surgery because of symptoms.Will remove previously placed meshes and perform rives stoppa repair versus primary open repair with laparoscopic placement of mesh.Will obtain medical clearance from dr.(b)(6).Refuses blood transfusion; jehovah witness.Explant procedure: open repair of recurrent incisional hernia with intraperitoneal onlay mesh placement laparoscopically.Complete removal of two pieces of previously placed meshes.Excision of scar and complex wound closure, 12 cm in length.Explant date: (b)(6) 2019 (hospitalization (b)(6) 2019).(b)(6) 2019: (b)(6) hospital.(b)(6) md, mph.Operative report.Assistant: (b)(6) md.Anesthesiologist: (b)(6).Anesthesia: general endotracheal.Preop diagnosis: recurrent incisional hernia.Postop diagnosis: recurrent incisional hernia.Estimated blood loss: 75 ml.Specimens removed: two previously placed meshes.Skin scar measuring approximately 12 cm in length.Surgeon note: ¿i was present for key/critical portions of the operation.¿ drains: none.Indication for surgery: this is a 52-year-old female with a history of umbilical hernia repair with dual mesh by dr.(b)(6) many years ago.She then had a hernia recurrence and underwent open repair of the hernia with mesh placement by dr.(b)(6).Ct scan shows that she has a small hernia recurrence but, more importantly, she has dual mesh that had been used previously that has shrunken and rolled in mid-abdomen.She reports abdominal pain right over mesh which is easily palpable on physical exam.Procedure: ¿patient was placed supine on the operating room table.Preoperative antibiotics were administered.Sequential compression stockings were placed over the lower extremities.After induction of general endotracheal anesthesia, the abdomen was prepped and draped in the usual sterile fashion.A time-out was called to confirm the patient¿s identity, the correct procedure, and the specifics of the case.The patient had 2 midline scars in proximity to each other that extended 12 cm cephalad from the umbilicus.An elliptical skin incision was made with a scalpel blade to include both scars.Bovie electrocautery was then used to excise the scar and divide the subcutaneous tissue to reach a ventralex mesh.We divided the fascia at midline approximately 2 cm cephalad to this mesh in order to enter a virgin portion of the peritoneum.We then carefully separated this mesh from the fascia as multiple sutures of prolene were cut and removed as the entire mesh was excised.We then proceeded with excision of the crumpled dual mesh that was inferior.Omental adhesions to the mesh were taken down, and the mesh was carefully separated from the fascia as multiple sutures of ptfe were cut and removed.Once the mesh was removed, the edges of the fascia were cleared of fat and debris.The fascia was undermined circumferentially by dividing the subcutaneous fat to allow for recreation of the midline.The fascia was then closed with 2 running sutures of #1 pds.Once this was closed, a 12 mm versaport optical trocar was placed on the right side of the abdomen and the abdomen was insufflated to a pressure of 12 mmhg.Our midline closure was air tight.We then placed a 5 mm port in the right lower quadrant and another 5 mm port slightly to the left of lower midline.The falciform ligament was partially taken down with laparoscopic scissor and cautery to allow for adequate mesh overlap.A 15.4 cm round ventralex st mesh was then used to repair the hernia.A suture of #1 ethibond was tied to the center of this mesh.It was wetted, rolled, and placed into the abdominal cavity through the 12 mm trocar site.It was unrolled and positioned with rough side against the abdominal wall.A carter-thomason suture passer was used to bring out each tail of the tied suture through the midline fascia to center the mesh over our fascial closure.The mesh was then held snugly against the abdomen as permanent tacks were used circumferentially approximately a centimeter apart to secure the mesh to the abdominal wall.This was followed by an inner row of tacks which were several centimeters apart.The suture of ethibond was then tied down.Hemostasis was confirmed.All ports were removed under direct vision to ensure hemostasis as the abdomen was desufflated.The midline wound was closed in multiple layers.The deep subcutaneous tissue and fat was closed with multiple interrupted sutures of 3-0 vicryl.The dermis was reapproximated with multiple interrupted deep dermal sutures of 3-0 vicryl.Finally, the skin was closed completely with a running 4-0 monocryl subcuticular suture.The skin of the port sites was also closed with 4-0 monocryl subcuticular sutures.Steri-strips and sterile dressings were placed.Needle, sponge, and instrument counts were reported to be correct at the end of the case.The patient tolerated the procedure, was extubated, and transported to recovery room in stable condition.There were no complications.¿ (b)(6) 2019: (b)(6) hospital.Implant record.Explanted: patch ventralex st.Implanted: mesh ventralight.Manufacturer: cr bard.Relevant medical information: ¿ (b)(6) 2019: (b)(6) hospital.(b)(6) md.Discharge summary.Diagnosis: recurrent ventral hernia.Discharged condition: good.Underwent open repair of recurrent incisional hernia with intraperitoneal onlay mesh placement laparoscopically, with complete removal of two pieces of previously placed meshes.Tolerated well.Over subsequent several days, able to tolerate diet, had bowel function, was evaluated by physical therapy who deemed safe for home.Stayed several extra days secondary to pain control and difficulty ambulating secondary to pain.On day of discharge, pain controlled and ambulated halls well; asking to be discharged.Wt.86.4 kg.Abdomen soft, nondistended, nontender, incisions clean/dry/intact with steri-strips in place.Follow-up: (b)(6) md.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Hld tn 10.17.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect, h6: updated investigation finding, h6: updated type of investigation, h6: updated investigation conclusions, the investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Medical records that indicate mesh ¿movement¿ or that the device lost anchorage may be a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12042980
Report Number2017233-2021-02102
Device Sequence Number7721028
Product Code FTL
UDI-Device Identifier00733132600977
UDI-Public00733132600977
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2012
Device Model Number1DLMC04
Device Catalogue Number1DLMC04
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer06/15/2021
12/10/2021
12/10/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/06/2021
12/15/2021
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight86 KG